Alert archive / Texas / Tornado Warnings in 2010
Tornado Warning 2, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Apr 20, 2010, 7:22 PM CDT for Potter County, Randall County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2010, 7:22 PM CDT (00:22 UTC)
- Expired
- Apr 20, 2010, 7:45 PM CDT
- In force
- 23 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 31 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.4 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 972 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 328 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
825
WFUS54 KAMA 210022
TORAMA
TXC375-381-210045-
/O.NEW.KAMA.TO.W.0002.100421T0022Z-100421T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
722 PM CDT TUE APR 20 2010
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN POTTER COUNTY IN THE PANHANDLE OF TEXAS.
NORTHWESTERN RANDALL COUNTY IN THE PANHANDLE OF TEXAS.
* UNTIL 745 PM CDT
* AT 720 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE
MOST DANGEROUS PART OF THIS STORM WAS LOCATED NEAR BUSHLAND...OR
ABOUT 15 MILES WEST OF AMARILLO...MOVING SOUTHEAST AT 10 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE BUSHLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO HAS BEEN CONFIRMED! TAKE COVER IN A STURDY BUILDING NOW.
MOBILE HOMES AND VEHICLES ARE NOT SAFE.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
&&
LAT...LON 3521 10196 3513 10196 3509 10203 3508 10211
3519 10215 3524 10209
TIME...MOT...LOC 0022Z 304DEG 8KT 3518 10208
$$
NUNEZ1 follow-up statement
425
WWUS54 KAMA 210039
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
739 PM CDT TUE APR 20 2010
TXC375-210047-
/O.CAN.KAMA.TO.W.0002.000000T0000Z-100421T0045Z/
POTTER TX-
739 PM CDT TUE APR 20 2010
...THE TORNADO WARNING FOR SOUTHWESTERN POTTER COUNTY IS CANCELLED...
LAT...LON 3518 10206 3518 10197 3513 10196 3509 10203
3508 10211 3518 10214
TIME...MOT...LOC 0037Z 332DEG 13KT 3510 10209
$$
TXC381-210045-
/O.CON.KAMA.TO.W.0002.000000T0000Z-100421T0045Z/
RANDALL TX-
739 PM CDT TUE APR 20 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
NORTHWESTERN RANDALL COUNTY...
AT 733 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW ROTATION OVER NORTHWESTERN RANDALL COUNTY...OR ABOUT 13 MILES
NORTHWEST OF CANYON...MOVING SOUTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF THE INDICATED COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3518 10206 3518 10197 3513 10196 3509 10203
3508 10211 3518 10214
TIME...MOT...LOC 0037Z 332DEG 13KT 3510 10209
$$
NUNEZWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 20, 6:41 PM CDT, 41 minutes earlier.
Area forecast discussion, Apr 20, 6:41 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 641 PM CDT TUE APR 20 2010 .AVIATION... FOR THE 00Z TAFS...THE MAIN CONCERN WILL BE THUNDERSTORMS...WHICH COULD AFFECT ALL TAF SITES OVER THE NEXT 3 TO 5 HOURS. CONDITIONS AS LOW AS IFR MAY BE BRIEFLY POSSIBLE UNDER ANY STORMS. LOW CLOUDS AND FOG WILL ALSO BE POSSIBLE AFTER 06Z. THE NEXT BEST CHANCE FOR THUNDERSTORMS WILL COME AGAIN AFTER 18Z...BUT DUE TO THE UNCERTAINTY IN COVERAGE OF THE STORMS TOMORROW...WILL KEEP THE MENTION OF CB OUT OF THE TAFS FOR NOW. SJOHNSON && .PREV DISCUSSION... /ISSUED 221 PM CDT TUE APR 20 2010/ DISCUSSION... NORTHWEST FLOW CONVECTION OVER THE HIGHER TERRAIN AND MOUNTAINS OF NM WILL CONTINUE TO PROPAGATE SOUTHEAST TOWARD THE WESTERN PANHANDLES BY THIS EVENING. WILL BUMP UP THE POPS TO CHANCE ALL SECTIONS OF THE PANHANDLES THIS EVENING. FEEL BEST CHANCES FOR CONVECTION IN THE NORTH AND NORTHEAST SECTIONS AS A WEAK FRONTAL BOUNDARY SLOWLY PUSHES DOWN FROM THE NORTHWEST AND NORTH TONIGHT AND NOCTURNAL LOW LEVEL SOUTHERLY JET DEVELOPS. WILL ALSO INCLUDE SOME PATCHY FOG LATE TONIGHT AND WEDNESDAY MORNING...AND AGAIN LATE WEDNESDAY NIGHT AND THURSDAY MORNING AS LOW LEVEL MOISTURE INCREASES WITH UPSLOPE SURFACE FLOW. CHANCES FOR CONVECTION INCREASE BY WEDNESDAY NIGHT INTO THURSDAY AS SURFACE LOW DEVELOPS OVER NORTHEASTERN NM WITH WARM FRONT EXTENDING SOUTHEAST ACROSS THE PANHANDLES AND DRYLINE DEVELOPS SOUTH OF THE SURFACE LOW. THREAT FOR SEVERE WEATHER MAY BEGIN TO INCREASE BY THURSDAY AS DRYLINE MIXES EAST AND SHORTWAVE ENERGY OVER THE CENTRAL AND SOUTHERN ROCKIES ASSOCIATED WITH CLOSED UPPER LOW OVER THE GREAT BASIN AND SOUTHWESTERN STATES TRACKS EAST TOWARD THE PANHANDLES WITH DIFFLUENCE ALOFT. NOCTURNAL LOW LEVEL JET ALSO EXPECTED TO PERSIST MAINLY ACROSS THE EASTERN HALF OF THE PANHANDLES THROUGH THURSDAY. PACIFIC COLD FRONT EXPECTED TO PUSH ACROSS THE PANHANDLES BEHIND THE DRYLINE LATE THURSDAY AND EARLY FRIDAY. MORE SEASONABLE CONDITIONS BUT DRIER FRIDAY THROUGH EARLY NEXT WEEK. NO PRECIPITATION EXPECTED. SCHNEIDER FIRE WEATHER... NO FIRE WEATHER CONCERNS OUTSIDE OF LIGHTNING STARTS AS RAIN CHANCES INCREASE TONIGHT THROUGH THURSDAY NIGHT. DRIER BUT SLIGHTLY COOLER CONDITIONS FRIDAY THROUGH EARLY NEXT WEEK. POSSIBLY ELEVATED FIRE WEATHER CONCERNS FRIDAY AND OVER THE WEEKEND INTO EARLY NEXT WEEK AS MINIMUM RH VALUES DROP TO NEAR 25 PERCENT OR LESS AND 20 FOOT WIND SPEEDS INCREASE TO AROUND 15 TO 20 MPH. SCHNEIDER && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 08/16
Hazardous weather outlook, Apr 20, 3:22 PM CDT, 4 hours before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 322 PM CDT TUE APR 20 2010 OKZ001>003-TXZ001>020-211100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 322 PM CDT TUE APR 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE INTO THE WESTERN TEXAS AND OKLAHOMA PANHANDLES LATE THIS AFTERNOON HELPED BY AFTERNOON SURFACE HEATING. THE STORMS WILL CONTINUE TO MOVE SOUTHEAST DURING THE EVENING HOURS WITH THE ENVIRONMENT IMPROVING AS MID LEVEL SOUTHWEST FLOW INCREASES OVER THE MOIST SURFACE FLOW. GIVEN SOME LIMITED INSTABILITY...ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED. HOWEVER...A FEW OF THE STRONGER STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY THROUGH THURSDAY NIGHT ACROSS PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES. A FEW STORMS COULD APPROACH SEVERE LEVELS ON WEDNESDAY...BUT A GREATER OPPORTUNITY FOR SEVERE THUNDERSTORMS EXISTS FOR THURSDAY AFTERNOON AND THURSDAY NIGHT AS A DRYLINE SETS UP OVER THE AREA. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED ON WEDNESDAY AND THURSDAY DUE TO THE THREAT OF SEVERE THUNDERSTORMS. WYNNE
In the hours before
Special weather statement, Apr 20, 4:54 PM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 454 PM CDT TUE APR 20 2010 TXZ011-012-202245- OLDHAM TX-POTTER TX- 454 PM CDT TUE APR 20 2010 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT FOR WESTERN POTTER AND EASTERN OLDHAM COUNTIES. AT 448 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM NEAR BOYS RANCH...MOVING EAST AT 5 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. IN ADDITION...VERY HEAVY RAINFALL IS LIKELY WITH THIS STORM. NUNEZ
Local storm report, Apr 20, 5:49 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
549 PM CDT TUE APR 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM HAIL BOYS RANCH 35.51N 102.25W
04/20/2010 E0.75 INCH OLDHAM TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1000326
SFJSpecial weather statement, Apr 20, 6:30 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 630 PM CDT TUE APR 20 2010 TXZ011-012-016-017-210030- OLDHAM TX-POTTER TX-RANDALL TX-DEAF SMITH TX- 630 PM CDT TUE APR 20 2010 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 730 PM CDT FOR DEAF SMITH... RANDALL...POTTER AND OLDHAM COUNTIES. AT 626 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF BUSHLAND...MOVING SOUTHEAST AT 10 MPH. SMALL HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. NUNEZ
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 7:05 PM CDT | Tornado Warning | AMA | Deaf Smith, Oldham, Potter, Randall | 25 min |
| Apr 20, 7:48 PM CDT | Tornado Warning | AMA | Randall | 27 min |
| Apr 20, 8:01 PM CDT | Areal Flood Advisory | AMA | Randall | 3 hr |
| Apr 20, 8:13 PM CDT | Tornado Warning | AMA | Randall | 47 min |
| Apr 21, 5:53 AM CDT | Dense Fog Advisory | AMA | Carson, Dallam, Gray, Hartley, Hutchinson, Moore and 1 more | 3 hr |
| Apr 21, 5:57 PM CDT | Severe Thunderstorm Warning | AMA | Oldham | 63 min |
| Apr 21, 6:20 PM CDT | Tornado Warning | AMA | Oldham | 25 min |
| Apr 21, 6:55 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Oldham | 65 min |
Nearby
Tornado Warnings in Texas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.